Milton Keynes schoolgirl, 15, died after taking ecstasy drug

A 15-year-old girl who died in the middle of a Monday afternoon after taking ecstasy has sparked a grim warning to other young people.

Mollie Nutt collapsed in a field near her Bradville home on the first day of the school summer holidays last year.

Mollie Nutt collapsed in a field near her Bradville home on the first day of the school summer holidays last year.

Mollie Nutt collapsed in a field near her Bradville home on the first day of the school summer holidays last year.

Months of toxicology tests have now proved the popular Radcliffe pupil died of “MDMA ecstasy toxicity” an inquest opening heard on Friday.

The full inquest has been adjourned until later this year, but in the meantime drug experts have urged other young people to beware of the potentially lethal pills, known as the ‘party drug’.

Drug education service FRANK said the drug can be ‘cut’ with unknown ingredients. A spokesman said: “There’s no way of knowing what’s inside your ecstasy pill or MDMA powder until you’ve taken it. Even testing kits may not find everything.”

The only safe option is to abstain. But if a person is determined to take the drug they should follow the advice on the FRANK website.

MDMA

MDMA

Police launched an investigation after Mollie’s death and arrested a 22-year-old man two days later.

The man, of no fixed abode, was arrested on suspicion of possession of a Class A drug with intent to supply. He has been released under investigation.

Mollie collapsed on July 23 just after 2pm. An ambulance was called immediately but confusion over the location meant it took up to 20 minutes to arrive.

Meanwhile Mollie stopped breathing. Despite desperate attempts by passers-by to resuscitate her, she was later declared dead at hospital.

Her story is typical of dozens of other people nationally who are killed by the Class A drug each year.

Last year there were 56 MDMA related deaths in the UK.

Common users are clubbers, who pay a few pounds for a pill to feel energised and happy.

But the Class A substance, which is illegal to possess, can cause a deadly reaction in anybody with a heart condition, epilepsy or asthma. To add to the danger it can contain psychotic substances or fillers.

Generally, today’s pills are five times stronger than they were 20 years ago.